Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Some countability conditions on commutative ring extensions


Authors: Robert Gilmer and William Heinzer
Journal: Trans. Amer. Math. Soc. 264 (1981), 217-234
MSC: Primary 13B02
DOI: https://doi.org/10.1090/S0002-9947-1981-0597878-0
MathSciNet review: 597878
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ S$ is a finitely generated unitary extension ring of the commutative ring $ R$, then $ S$ cannot be expressed as the union of a strictly ascending sequence $ \{ {R_n}\} _{n = 1}^\infty $ of intermediate subrings. A primary concern of this paper is that of determining the class of commutative rings $ T$ for which the converse holds--that is, each unitary extension of $ T$ not expressible as $ \cup _1^\infty {T_i}$ is finitely generated over $ T$.


References [Enhancements On Off] (What's this?)

  • [1] J. T. Arnold, R. Gilmer and W. Heinzer, Some countability conditions in a commutative ring, Illinois J. Math. 21 (1977), 648-665. MR 0460316 (57:310)
  • [2] E. Artin and J. T. Tate, A note on finite ring extensions, J. Math. Soc. Japan 3 (1951), 74-77. MR 0044509 (13:427c)
  • [3] A. Bialynicki-Birula, On subfields of countable codimension, Proc. Amer. Math. Soc. 35 (1972), 354-356. MR 0304357 (46:3492)
  • [4] R. Gilmer, Multiplicative ideal theory, Marcel Dekker, New York, 1972. MR 0427289 (55:323)
  • [5] -, A note on the quotient field of the domain $ D[[X]]$, Proc. Amer. Math. Soc. 18 (1967), 1138-1140. MR 0217060 (36:155)
  • [6] R. Gilmer and W. Heinzer, Cardinality of generating sets for ideals of a commutative ring, Indiana Univ. Math. J. 26 (1977), 791-798. MR 0444632 (56:2982)
  • [7] C. U. Jensen, Some remarks on valuations and subfields of given codimension in algebraically closed fields, Publ. Math. Debrecen 24 (1977), 317-321. MR 0469895 (57:9675)
  • [8] S. Koppelberg and J. Tits, Une propriété des produits directs infinis de groupes finis isomorphes, C. R. Acad. Sci. Paris Ser. A 279 (1974), 583-585. MR 0376883 (51:13058)
  • [9] M. Nagata, Local rings, Interscience, New York, 1962. MR 0155856 (27:5790)
  • [10] J. Ohm and R. Pendleton, Rings with Noetherian spectrum, Duke Math. J. 35 (1968), 631-640. MR 0229627 (37:5201)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13B02

Retrieve articles in all journals with MSC: 13B02


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1981-0597878-0
Keywords: Finitely generated ring extension, Noetherian spectrum, countably generated ideal, von Neumann regular ring
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society